LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » High bilirubin... do I have to stop all abx?

 - UBBFriend: Email this page to someone!    
Author Topic: High bilirubin... do I have to stop all abx?
jamieL
LymeNet Contributor
Member # 16563

Icon 1 posted      Profile for jamieL     Send New Private Message       Edit/Delete Post   Reply With Quote 
I have not yet talked to my LLMD today (he is closed on Friday) but my labwork came back with high bilirubin (1.7.)

Will he tell me to stop abx?

What does this mean?

--------------------
Diagnosed with :yme and mycoplasma pneumonia Aug 08.
Treating with Doxy and Ceftin ever since. 15 sessions in hyperbaric o2 chamber

Posts: 183 | From all around | Registered: Jul 2008  |  IP: Logged | Report this post to a Moderator
TF
Frequent Contributor (5K+ posts)
Member # 14183

Icon 1 posted      Profile for TF     Send New Private Message       Edit/Delete Post   Reply With Quote 
Yes, he could have you stop meds until the level returns to normal.

Here is a website that talks about the test:

http://www.med.umich.edu/1libr/aha/aha_bilirubi_crs.htm

I had a friend turn yellow while treating with mepron and zith. Her liver couldn't handle it. She had to stop treatment until the liver enzymes returned to normal. She then went on to successfully treat her diseases.

Posts: 9931 | From Maryland | Registered: Dec 2007  |  IP: Logged | Report this post to a Moderator
seekhelp
Frequent Contributor (5K+ posts)
Member # 15067

Icon 1 posted      Profile for seekhelp     Send New Private Message       Edit/Delete Post   Reply With Quote 
My bilirubin has been high for 10+ years. No doc cares.
Posts: 7545 | From The 5th Dimension - The Twilight Zone | Registered: Mar 2008  |  IP: Logged | Report this post to a Moderator
seibertneurolyme
Frequent Contributor (5K+ posts)
Member # 6416

Icon 1 posted      Profile for seibertneurolyme     Send New Private Message       Edit/Delete Post   Reply With Quote 
Depends on many factors.

Hubby's bilirubin has been high for the most part for the last 2 or 3 years. It does fluctuate some according to treatment. His total bilirubin is high, but the main factor is the elevated indirect bilirubin. For him this indicates that something -- we think bartonella or BLO or mycoplasma -- is killing off his red blood cells. His red blood cell count and hematocrit are both slightly low as well -- they go up when the bilirubin comes down.

Some docs will say to stop meds for a couple of weeks and retest or others might reduce meds and retest or maybe just continue what you are doing and retest.

Babesia treatment may also cause this.

What meds are you on?

Do you have any symptoms from this -- hubby has nausea and when his numbers go higher he has more dry heaves and actual vomiting.

When hubby's numbers are the worst he also has elevated urobilinogen on his urine analysis. The bilirubin spills over into the urine and is excreted that way.

Elevated direct bilirubin can of course indicate gallstones.

Bea Seibert

Posts: 7306 | From Martinsville,VA,USA | Registered: Oct 2004  |  IP: Logged | Report this post to a Moderator
lymebytes
Frequent Contributor (1K+ posts)
Member # 11830

Icon 1 posted      Profile for lymebytes   Author's Homepage     Send New Private Message       Edit/Delete Post   Reply With Quote 
My son had high liver enzymes consistently throughout treatment and his LLMd did not make him stop..he eventually got well and all labs are normal now.

--------------------
www.truthaboutlymedisease.com

Posts: 2003 | From endemic area | Registered: May 2007  |  IP: Logged | Report this post to a Moderator
liesandmorelies
LymeNet Contributor
Member # 15323

Icon 1 posted      Profile for liesandmorelies     Send New Private Message       Edit/Delete Post   Reply With Quote 
My bilirubin runs high. My LLMD has never stopped my treatment though. He thinks I may have Gilbert's which is a benign condition. There are many people with Lyme that have high bilirubin levels.

Your LLMD will know if you should stop your abx or not. I would recommend supporting your liver with supplements in the meantime and as long as you are on abx.

Good luck and try not to worry. It has been suggested that stress can raise your levels too.

--------------------
aka: Lyme Warrior

In order to do "real" science, you have to have a "real" conversation with nature.

Well Behaved Women Rarely Make History!

"Just Demand your Rights"

Posts: 869 | From nor - cal | Registered: Apr 2008  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.